Schedule – Session 2

Each day, of the four days in the session, we have a fantastic variety of situations that get you playing, improving on your instrument, and get you inspired like never before. We also build in a lot of breaks to allow us to rest our ears and eyes, and to stretch our legs!

Wednesday

July 20th
9:00 - 10:15AM
Sign-in, Set-up, and Welcome! - Get your equipment set up in your room. Welcome Meeting at 10:00am!
10:15 - 12:00PM
Combo/Improv Group - Meet your band & faculty leader for the day. This is the core of the camp! Your faculty leader will give you improvisation ideas, play with you, and let you try things out in real time, working from the Summit songs.
12:00 - 12:15PM
Break - 15 minute break - Relax!
12:15 - 12:30PM
Faculty Mini-Concert - The faculty will play a tune or two before lunch, highlighting ideas and songs discussed in the morning Combo/Improv session.
12:45 - 1:30PM
Lunch With Faculty - A box lunch is provided for you. Hang out and relax with fellow musicians and faculty
1:30 - 2:30PM
Instrument Specific Masterclass - A class specific to your instrument - saxophone, trombone, trumpet, piano, guitar, bass and drums
2:30 - 3:00PM
Coffee Break! - 30 minute break - Relax!
3:00 - 4:00PM
Elective Classes
  • TBA
  • TBA
  • TBA
4:00 - 5:30PM
Combo/Improv Group - Revisit the morning group and repertoire, armed with the new material from the afternoon classes.
6:00 - 7:30PM
JAM SESSIONS - Stay Around . . . Play, Hang Out and/or Listen! Two faculty-led jam sessions - A Beginner/Intermediate level session in the Music Room (Upstairs), and an advanced level session in Fellowship Hall (upstairs)

Thursday

July 21st
9:30 - 10:00AM
Arrive & Set-up - Get your equipment set up in your room.
10:00 - 12:00PM
Combo/Improv Group - Meet your band & faculty leader for the day. This is the core of the camp! Your faculty leader will give you improvisation ideas, play with you, and let you try things out in real time, working from the Summit songs.
12:00 - 12:15PM
Break - 15 minute break - Relax!
12:15 - 12:30PM
Faculty Mini-Concert - The faculty will play a tune or two before lunch, highlighting ideas and songs discussed in the morning Combo/Improv session.
12:45 - 1:30PM
Lunch With Faculty - A box lunch is provided for you. Hang out and relax with fellow musicians and faculty
1:30 - 2:30PM
Instrument Specific Masterclass - A class specific to your instrument - saxophone, trombone, trumpet, piano, guitar, bass and drums
2:30 - 3:00PM
Coffee Break! - 30 minute break - Relax!
3:00 - 4:00PM
Elective Classes
  • TBA
  • TBA
  • TBA
4:00 - 5:30PM
Combo/Improv Group - Revisit the morning group and repertoire, armed with the new material from the afternoon classes.
7:00 - 9:30PM
JAM SESSION and Happy Hour - Cooper's Mill Restaurant, in Bethesda Marriott Hotel!

Friday

July 22nd
9:30 - 10:00AM
Arrive & Set-up - Get your equipment set up in your room.
10:00 - 12:00PM
Combo/Improv Group - Meet your band & faculty leader for the day. This is the core of the camp! Your faculty leader will give you improvisation ideas, play with you, and let you try things out in real time, working from the Summit songs.
12:00 - 12:15PM
Break - 15 minute break - Relax!
12:15 - 12:30PM
Faculty Mini-Concert - The faculty will play a tune or two before lunch, highlighting ideas and songs discussed in the morning Combo/Improv session.
12:45 - 1:30PM
Lunch With Faculty - A box lunch is provided for you. Hang out and relax with fellow musicians and faculty
1:30 - 2:30PM
Instrument Specific Masterclass - A class specific to your instrument - saxophone, trombone, trumpet, piano, guitar, bass and drums
2:30 - 3:00PM
Coffee Break! - 30 minute break - Relax!
3:00 - 4:00PM
Elective Classes
  • TBA
  • TBA
  • TBA
4:00 - 5:30PM
Combo/Improv Group - Revisit the morning group and repertoire, armed with the new material from the afternoon classes.
7:00 - 9:30PM
FACULTY CONCERT and Happy Hour - Cooper's Mill Restaurant, in Bethesda Marriott Hotel!

Saturday

July 23rd
9:00 - 9:30AM
Arrive & Set-up - Get your equipment set up in your room.
9:30 - 11:30AM
Combo/Improv Group - Rehearse music that you will play this evening with your band at the 5:30PM MSJ Final Concert
11:30 - 11:45PM
Break - 15 minute break - Relax!
11:45 - 12:45PM
Instrument Specific Masterclass - Masterclass on your specific instrument. Todays classes will be focusing on issues and items from the music you'll be playing today in your concerts.
12:45 - 1:30PM
Lunch With Faculty - A box lunch is provided for you. Hang out and relax with fellow musicians and faculty
1:30 - 3:00PM
Combo/Improv Group - Rehearsal
5:30 - 7:30PM
Final Concert - Participant Concert - YOU and all the Summit participant bands play in a ticketed concert for your family and friends. Each of the seven bands will play two songs on the concert, and the faculty band will finish up with a couple songs. There will be a short intermission midway through.